I've been on lyrica since a week ago Friday. During the 1st week, I slowly went from 1 to 4 75 mg pills per day, so I am on 300 mg/day. I've been at this dose since Friday.
I feel amazingly better. My sensory symptoms are really zapped by the medication down to almost nothing. Only some very sublte things feel off, but they are easy enough to ignore.
There are some side effects, the most pronounced for me being drowsiness. This is ok for my night time dose. In the morning, I drink coffee and manage to keep awake. It is way less side effects than neurontin!
So, could this be it? For those who sort of know my story, I have no diagnosis, and my neuro said if I could get my nerves to quiet down for awhile, this whole thing could go away. I couldn't stay on the neurontin long enough for it to work, and the prednisone only made me feel better for a couple of days. But I feel really hopeful that the lyrica will keep working.
My neuro had told me last summer that if I can get my symptoms under control for a few weeks, then I should be able to wean off of the medication and then be ok. So I am really excited/hopeful.
When my symptoms returned after the prednisone, I felt like I was stuck like that, since I couldn't tolerate the neurontin. I am really glad to not be feeling either the symptoms or the stuck feeling.
I know last week at work I hardly got anything done because the lyrica wasn't working that well yet. Then Sat. I worked most of the day to try and help make up, and Sun. I was out all day doing things. It is so crazy that just a week ago I could not have done that! I am hopeful for a good week at work, I know making some good progress there would be great for my self esteem.
Anyway, I'm just excited and wanted to post about this. I know I'm lucky that I may get out of limbo for good and never need to worry about this again, and I know a lot of people here don't have that possibility. I'm not trying to make light of other's situations, just trying to spread some hope for those of us without a diagnosis.
Hey! What great news! I'm so glad to hear this. I never even filled my script, and often wondered if I should have.
I'm excited for you too, Wonkster, really I am. These things effect everything and I'm glad to hear you did some things that made you feel good about yourself. You needed this, and thanks for sharing with us.
I don't know if the whole thing will go away for you with this calming, but I sure an glad to hear about a much needed break with symptom relief!
I am really happy for you, that is such great news, but I dont want to put things in your head or dampen your spirits, but i think you should know this.
I too take lyrica and the downside is that after a period of time your body gets used to it and the sensations come back. 300mg dose is fairly high and you may have a different result, just thought I should warn you in case your hopes get too high, sorry but its better to be prepared then to be let down. All of us get our hopes up so high, and then crash suddenly when something else comes up or if something comes back. Just be careful of your emotions and I really hope this is the end for your pain.
You know I am not trying to be a pessimist here, but could you ask that neuro what disease involves nerves being irritated and then quieting down with meds so the condition never comes back once you go off the meds?? This sounds a bit like a bit of a fantasy wonko.
First of all, there is a possibility that you may never be able to go off of Lyrica if it takes your symptoms away. If the neuro is right, and the nerves "calm down" with Lyrica, then things will flare once the Lyrica goes away. Just like the steroids.
I am glad that you have found relief with Lyrica, I really am. But the fact that you are getting relief means there is some disease activity somewhere. If it were true that things with nerves can calm down, there would be alot of poor neurologists out there.
I hope I am wrong. But Craig was told too many lies by too many esteemed neuros and I can't find any literature out there on "temporary " nerve disorders. Unless of course, it is something caused by trauma in a healthy individual.
Are you having a dry mouth from the Lyrica? I didn't get it right away, maybe about 3 weeks into the treatment, but now it is so bad that I've developed thrush. I hope you will escape this side effect.
The Lyrica worked incredibly well for my diabetic neuropathy and fibro, but I started gaining lots of wieght. Also, the cost, even with my co-pay, was too expensive for me. I'm going to try neurontin. What side effects should I keep watch for? I think my dr had planned on keeping me on Lyrica indefinitly if it worked. But then again I've been on some meds for 10 years, so if it workes, don't give up on it! But if you do stop, your symptoms will come back. The sleepiness went away for me in about 3 weeks.. Good luck with it, and so glad it's giving you some pain free time.
Glad to hear that the lyrica is working for you. I hope you have great success on it. I took it for two months. I was pretty good for the first month but sx started to return after a month. I must admit that trying to find the proper combination of meds for the relief of my pain and sx is very disheartening. You know the mental state of mind on how you feel is a great and wonderful thing. I hope this period of you feeling better helps jump start the attitude that will carry you through to remain active and feeling as well as you do now. Best wishes to your continued sx relief.
God bless and prayers your way,
Last summer, my neuro told me that there are 1000's of neuro. conditions without names that can clear up on their own. I told him that I've never heard of that, and he said that's because cases that end in a diagnosis of a known condition receive more attention. I paused and waited for him to sell me the Brooklyn Bridge.
I know it is not all that likely. I know I have looked extensively online (includnig all over MedHelp!) for stories that end that way, and no, I've not found one. But heck, it's worth a shot. I couldn't stay on the neurontin long enough to even see if it could be true, and the steroids of course are only for short term. So I at least hope I can tolerate the lyrica long enough to see if I get lasting relief from it.
Whatever is going on with me, I know I am not in line for a fast dx. I don't know what it is, but I know it is not likely MS since my LP was negative and I only have a slightly abnormal brain MRI, which didn't change over 5 months. And if relapses need to be 30 days apart, then I also don't relapse-remit. I hang out here for the support and understanding, since my symptoms and ordeals match well with the forum.
My ability to work and live comfortably has been greatly affected by my condition, but it is apparently very silent in what it is doing to me in that none of the docs I've sought out can put their finger on it!
To understand my mentality, in a nutshell: I am in constant (through not severve) discomfort, my abilities at work are compromised, and I'm not going to easily/quickly find out what this is. So I feel like relief through medication is one of the last options in which I can place my hope. But I do know the risk in getting my hopes up too high, and appreciate the warnings/reminders!
For me, the most intolerable side effect from the lyrica is the tiredness! I can see how one could gain weight on this stuff, I want to sleep so much. I've never taken sleep aids, but sleeping on this stuff feels like I took a double dose of nyquil or some night time cold medicine. For now, the trade off is worth it, but I hope I adjust. Hopefully, the relief is lasting, but if not, I want to make the most of this time, and not just be super sleepy!
Thanks again, everyone. My brain is still in 1st gear today, hopefully my coffee kicks in soon....
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.